Alert archive / Iowa / Frost Advisories in 2006
Frost Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at Sep 19, 2006, 9:11 PM CDT for 14 counties in Iowa. It took effect at Sep 20, 2006, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2006, 9:11 PM CDT (02:11 UTC)
- In effect from
- Sep 20, 2006, 2:00 AM CDT
- Expired
- Sep 20, 2006, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Adams County, IA, Audubon County, IA, Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cass County, IA, Cerro Gordo County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA, Marshall County, IA, Story County, IA, Tama County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 70 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 200211 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 911 PM CDT TUE SEP 19 2006 ...FIRST FROST OF THE SEASON LIKELY TONIGHT... .A CLEARING SKY...CALM WINDS AND AN UNUSUALLY COLD AIRMASS OVER IOWA WILL YIELD CONDITIONS THAT SUPPORT THE FORMATION OF FROST LATE TONIGHT FOR PORTIONS OF NORTHERN INTO THE RIVER VALLEYS OF SOUTHWEST IOWA. IAZ007-017-026>028-037>039-048>050-057-070-081-201015- /O.EXA.KDMX.FR.Y.0002.060920T0700Z-060920T1300Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-AUDUBON-CASS-ADAMS- INCLUDING THE CITIES OF...NORTHWOOD...MASON CITY...HAMPTON... ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO...AMES... MARSHALLTOWN...TOLEDO...AUDUBON...ATLANTIC...CORNING 911 PM CDT TUE SEP 19 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY. UNDER A CLEARING SKY AND CALM WINDS...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IAZ004>006-015-016-023>025-033>036-044>047-201015- /O.CON.KDMX.FR.Y.0002.060920T0700Z-060920T1300Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION... SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON... CARROLL...JEFFERSON...BOONE 911 PM CDT TUE SEP 19 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT WEDNESDAY. UNDER A CLEAR SKIES AND LIGHT WINDS...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS73 KDMX 200846 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 346 AM CDT WED SEP 20 2006 ...FIRST FROST OF THE SEASON LIKELY TONIGHT... .A CLEARING SKY...CALM WINDS AND AN UNUSUALLY COLD AIRMASS OVER IOWA HAVE PRODUCED CONDITIONS THAT SUPPORT THE FORMATION OF FROST OVERNIGHT AND EARLY THIS MORNING IN PORTIONS OF NORTHERN INTO THE RIVER VALLEYS OF SOUTHWEST IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057-070-081-201300- /O.CON.KDMX.FR.Y.0002.000000T0000Z-060920T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-CASS-ADAMS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...ATLANTIC... CORNING 346 AM CDT WED SEP 20 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. UNDER A CLEARING SKY AND CALM WINDS...TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S BEFORE 8 AM CDT. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ FORSTER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Sep 19, 3:15 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Sep 19, 3:15 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CDT TUE SEP 19 2006 .SHORT TERM (TONIGHT)... CLOUDS CONTINUING TO SWIRL AROUND LOW PRESSURE WELL TO OUR NORTHEAST ARE BEGINNING TO THIN OUT ACROSS WRN IA AND CIGS ARE RISING. EXPECT A GRADUAL CLEARING FROM SOUTHWEST TO NORTHEAST AS HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT MOVES OVER THE AREA TONIGHT. WINDS SHOULD BECOME CALM AND WHERE IT DOES CLEAR TEMPERATURES WILL DROP QUICKLY TO OVERNIGHT LOWS IN THE 30S. HAVE POSTED A FROST ADVISORY FOR THE NORTHWESTERN THIRD OF THE CENTRAL IOWA...BUT AREAS IN THE NORTHEAST COULD BE ADDED THIS EVENING IF CLOUDS LOOK LIKE THEYLL CLEAR ON THE EARLIER SIDE. OTHERWISE...AREAS ACROSS THE SOUTHERN HALF OF CENTRAL IOWA WILL SEE SOME PATCHY FROST...PARTICULARLY FROM AMES TO ATLANTIC AND THE NISHNABOTNA RIVER VALLEY. .LONG TERM... BRIEF BREAK IN THE ACTION ON WEDNESDAY WITH SOME SUNSHINE AS SFC RIDGE DEPARTS TO THE EAST AND WAA INCREASES LATE IN THE DAY. SHORTWAVE NEAR THE 4 CORNERS AREA WL INDUCE CYCLOGENESIS ACRS THE FRONT RANGE OF COLORADO LATE WEDNESDAY INTO WEDNESDAY NIGHT WITH LLJ STRENGTHENING ACRS THE PLAINS. MOISTURE RETURN ALONG WITH STRONG FORCING WL HELP GENERATE PCPN ACRS NEBRASKA INTO KS LATE WEDNESDAY NIGHT WITH SOME ACTIVITY SPILLING INTO WESTERN IA TOWARD SUNRISE ON THURSDAY. HAVE KEPT AREA OF POPS IN W CNTRL AND SW AREAS FOR THIS THREAT. SFC LOW WL BEGIN TO PUSH THROUGH THE PLAINS ON THURSDAY WITH STRONG QG FORCING/ISENTROPIC LIFT/MOISTURE ADVECTION PUSHING INTO IA. PROFILES INDICATE SOME INSTABILITY BUT THIS REMAINS ELEVATED AND RELATIVELY LIMITED AT THIS POINT. HAVE CONTINUED THE THREAT OF TSRA WITH BEST PROBABILITIES IN THE SW AND MORE ISOLD TO THE NORTHEAST. FORCING WL PERSIST INTO THURSDAY EVENING BUT WL GRADUALLY DIMINISH WITH THE PASSING OF THE UPPER WAVE AND EXPECT PCPN TO WANE OVERNIGHT FROM SW TO NE. THERE APPEARS TO BE A MINIMUM IN THE OVERALL PCPN CHANCES ON FRIDAY INTO EARLY FRIDAY NIGHT WITH SHORTWAVE RIDGING AND SOME SUBSIDENCE BETWEEN WAVES. HOWEVER... FORCING WL BEGIN TO INCREASE EARLY SATURDAY MORNING IN RESPONSE TO NEXT WAVE AND SFC CYCLOGENESIS TO THE SW OF IA. THIS WL PRODUCE ANOTHER ROUND OF PCPN ACRS THE STATE AS ISENTROPIC LIFT PASSES ACRS IA ALONG WITH GOOD MOISTURE TRANSPORT. MAY HAVE TO CONTEND WITH SOME WATER ISSUES FROM THURSDAY INTO THE WEEKEND FOR PORTIONS OF THE CWA AS WELL AS SOME LOCATIONS HAVE EASILY SURPASSED 6 INCHES FOR THE MONTH ALREADY. SOME DIFFERENCES APPEAR IN MEDIUM RANGE MODELS WITH GFS HANGING UPPER TROF FARTHER WEST THAN THE EURO...ALTHOUGH QUICK LOOK AND NEW 12Z EURO APPEARS MORE IN LINE WITH GFS. HAVE LINGERED POPS INTO SATURDAY NIGHT AND THIS MAY NEED TO BE EXTENDED EVEN FARTHER BACK IF THE SLOWER SOLUTIONS ARE REALIZED. TEMPS WL CONTINUE TO BE HINDERED BY CLOUDINESS AND BELOW NORMAL READINGS WL PERSIST. && .DMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY NORTHWESTERN THIRD 07-13Z TONIGHT (SEE DSMNPWDMX). && MOYER/COGIL
Hazardous weather outlook, Sep 19, 5:08 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 508 PM CDT TUE SEP 19 2006 IAZ004>007-015>017-023>028-033>039-044>050-057-061-062-070-201030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-JASPER-POWESHIEK-CASS- 508 PM CDT TUE SEP 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY ALONG AND NORTH OF HIGHWAY 30 AND PARTS OF THE NISHNABOTNA VALLEY. .DAY ONE...TONIGHT PATCHY FROST IS EXPECTED TO DEVELOP OVER THE NORTHERN HALF OF CENTRAL IOWA AND IN PARTS OF THE NISHNABOTNA VALLEY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WITH MODERATE RAINFALL AND SCATTERED NON SEVERE THUNDERSTORMS WILL SPREAD INTO THE SOUTHWESTERN PORTION OF CENTRAL IOWA LATE WEDNESDAY NIGHT. THE SHOWERS AND THUNDERSTORMS WILL OVER SPREAD CENTRAL IOWA THURSDAY AND PERSIST THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ058>060-071>075-081>086-092>097-201030- GUTHRIE-DALLAS-POLK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 508 PM CDT TUE SEP 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 30. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS WITH MODERATE RAINFALL AND SCATTERED NON SEVERE THUNDERSTORMS WILL SPREAD INTO THE SOUTHWESTERN PORTION OF CENTRAL IOWA LATE WEDNESDAY NIGHT. THE SHOWERS AND THUNDERSTORMS WILL OVER SPREAD CENTRAL IOWA THURSDAY AND PERSIST THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.